Skip to content
My WebMD Sign In, Sign Up
Includes Expert Content
EAR PROBLEMS
avatar
An_187409 posted:
I have had a mild ear ache on and off and recently when I had a cold with runniynose, the ear began to hurt again. The outer ear was also painful to the touch for a few hours and would clear up only to come back a few days later. Am on an antibotic now and the ache is slowly disappearing. Whenever I blow out my ears by holding my nose, both ears pop. Should I continue to do this or will this harm me.

Last year, I had similar problemw without the painful outside ear and an ENT doctor said there was nothing wrong. He advised me to pop my ears. The audiologist at the time who tested me for hearing told the doctor that I had "stiff" eardrums {???>.

I want the ear ache to disappear. First time I've had ear aches in many years. Any information would be greatly appreciated.
Was this Helpful?
1 of 2 found this helpful
Reply
 
avatar
Rod Moser, PA, PhD responded:
I cannot offer you a patient-specific response, since I have no way of examining your ears, but it appears that you may have two different, unrelated ear issues:

1. When you have pain in the outer ear, this is most likely due to a problem (infection or inflammation) in the ear CANAL, such as swimmer's ear (even if you are not swimming), or the use of Q-tips. This problem is treated with antibiotic/steroid ear drops, not oral antibiotics.

2. When you are advised to "pop your ears", this is a middle ear/eustachian tube problem --- the area on the other side of your eardrum unrelated to the ear canal. Problems in the middle ear do not cause outer ear pain.

I wish that I could examine your ears for a more specific solution, but alas, the Internet poses some insurmountable barriers.
 
avatar
STASIE120 replied to Rod Moser, PA, PhD's response:
Thanks so much. I've been using antibiotic ear drops and the outer ear pain is gone. Guess, I have to stop using Q-tips. The oral antibiotic is helping the middle ear problem.

Have a nice day. Your advice is wonderful. Clearly stated with appropriate caution and very helpful.
 
avatar
Rod Moser, PA, PhD replied to STASIE120's response:
You are very welcome, and now...go and throw away those Q-tips.
 
avatar
vegapoky replied to Rod Moser, PA, PhD's response:
Hello Doctor, I Live in Costa Rica and I don't trust my doctor to much. 2 days ago I was lying in bed and felt that when I moved position the room would seem like moving after I finished moving, then I switched positions fast and I felt like I was falling down.

I wen to see my doctor and he said it was Vertigo. He gave me famodil and Rupatadine.. take for like 14 days.. should I be worried? can it be something else? Please help..


Helpful Tips

Most People with a penicillin allergy can safely take cephalosporinsExpert
Medical providers have always been taught that if you are allergic to penicillin, you have a greater chance of also being allergic to a ... More
Was this Helpful?
30 of 61 found this helpful

Expert Blog

Focus on Flu

Find answers to your questions about seasonal flu issues and answers to your concerns about the flu season and H1N1...Read More

Related News

There was an error with this newsfeed

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.